MENU ▼
Read by QxMD icon Read
search
OPEN IN READ APP
JOURNAL ARTICLE

Acute bilateral angle closure glaucoma induced by methazolamide

Ahmad A Aref, Fouad E Sayyad, Bernadete Ayres, Richard K Lee
Clinical Ophthalmology 2013, 7: 279-82
23430961

PURPOSE: To report a case of bilateral acute myopia and angle closure glaucoma after ingestion of methazolamide.

METHODS: An interventional case report of a 70-year-old male who developed bilateral, acute myopia and angle closure glaucoma after ingesting methazolamide tablets for the treatment of normal tension glaucoma.

RESULTS: Bilateral anterior chamber shallowing associated with ciliary body edema, supraciliary effusions, and shallow posterior choroidal effusions were documented with slit-lamp photography and high-frequency ultrasonography. Near complete resolution of these signs after discontinuation of methazolamide were also documented.

CONCLUSION: Methazolamide may be associated with secondary myopia and angle closure glaucoma. Discontinuation of methazolamide leads to resolution of this process, as documented by slit-lamp photography and high-frequency ultrasonography.

Comments

You need to log in or sign up for an account to be able to comment.

No comments yet, be the first to post one!

Related Papers

Available on the App Store

Available on the Play Store
Remove bar
Read by QxMD icon Read
23430961
×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"